Thunderstorm Wind, Ogle
- When
- May 7, 4:40 AM CST
- Where
- Ogle County, Oregon
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.017, -89.333
Trees were blown down on vehicles and across roads.
5 hail, 3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at May 7, 1:30 AM CST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 230 AM CDT FRI MAY 7 2004 .DISCUSSION FOR MORNING FORECASTS... SHALLOW SURFACE FRONT HAS MOVED TO A GBG-IKK-TOL LINE AT 07Z. FRONT EXPECTED TO CONTINUE INTO CENTRAL IL TODAY BEFORE RETURNING NORTH LATER TONIGHT AND SATURDAY. NOCTURNAL ELEVATED CONVECTION OCCURRING WELL NORTH OF SURFACE BOUNDARY. EXPECT THIS ACTIVITY TO DIMINISH SOME AFTER SUNRISE. ACTIVITY SHOULD REFOCUS OVER IA/SRN MN BY THIS EVENING AND SPREAD EAST INTO SRN WIS AND NRN IL TONIGHT. SURFACE FRONT WILL CONTINUE TO SLIDE BACK AND FORTH ACROSS THE FORECAST AREA THROUGH AT LEAST THE MIDDLE OF NEXT WEEK WITH A CHANCE OF THUNDERSTORMS ABOUT DAILY. TEMPERATURES WILL BE A REAL CHALLENGE. NORTHEAST FLOW SHOULD KEEP TEMPERATURES MUCH COOLER OVER MOST OF NORTHERN IL AND NW IN TODAY...ESPECIALLY NEAR THE LAKE. FRONT RETURNS NORTH SATURDAY BUT MAY HANG UP ALONG THE WIS BORDER AND KEEP LAKE INFLUENCE GOING AT LEAST THROUGH THE NORTH SUBURBS. POTENTIAL FOR BIG TEMPERATURE CONTRASTS ACROSS THE CHICAGO METRO AREA. AS SURFACE WAVE MOVES INTO UPPER MISSISSIPPI VALLEY SUNDAY...WARM AIR SHOULD SURGE NORTH OF CHICAGO. FRONT TO SAG SOUTH AGAIN MONDAY WITH COOLER TEMPERATURES...AGAIN ESPECIALLY NEAR THE LAKE...THEN REBOUNDING AGAIN MID WEEK AHEAD OF NEXT WAVE. && .LOT...WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LK MI...SMALL CRAFT ADVISORY TODAY IL AND IN SHORES.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL 500 PM CDT THU MAY 6 2004 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-019 -071100- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 500 PM CDT THU MAY 6 2004 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TONIGHT THERE WILL BE ISOLATED THUNDERSTORMS THIS EVENING...WITH A SLIGHT RISK OF THEM PRODUCING SEVERE WEATHER. IF STRONG STORMS DEVELOP...THE PRIMARY THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS. THERE IS A CHANCE OF MORE THUNDERSTORMS OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE PERIOD. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER FRIDAY AND SATURDAY. THE POTENTIAL FOR SIGNIFICANT RAINFALL ACCUMULATIONS EXISTS FOR THE FRIDAY THROUGH WEDNESDAY PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING...LATER FRIDAY...AND POSSIBLY AGAIN ON SATURDAY. && NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE) LMZ740>746-766-071100- WINTHROP HARBOR IL TO NEW BUFFALO MI- LAKE MICHIGAN- 500 PM CDT THU MAY 6 2004 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE WILL BE ISOLATED THUNDERSTORMS THIS EVENING...WITH A SLIGHT RISK OF THEM PRODUCING SEVERE WEATHER. IF STRONG STORMS DEVELOP...THE PRIMARY THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS. THERE IS A CHANCE OF MORE THUNDERSTORMS OVERNIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR HAZARDOUS WINDS AND WAVES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE PERIOD. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER FRIDAY AND SATURDAY. HAZARDOUS WINDS AND WAVES FOR SMALL CRAFT ARE EXPECTED FRIDAY. && NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE)
The Quad Cities radar (KDVN), 113 km away, was scanning. The volume nearest the first event began at 10:37 UTC.
5 hail, 3 thunderstorm wind. Local standard time, as filed.
Trees were blown down on vehicles and across roads.
Roof and structural damage was reported. Roof skirting on a tri-level home was blown off.
Large tree limbs were blown down and power outages were reported.
Reported at Eagle Road and IL Route 1.
Reported at the intersection of Eagle Road and Western Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396576, 5396575, 5396574, 5396578, 5396573, 5396577, 5396572, 5396571.